Just Plain Confused

by Heidi Berg
(Muskegon, MI)

I am so confused. I started using progesterone about 4 months ago. I have only been using 40mg. per day up until recently. I was using the cream for the 2 weeks recommended, but read that it can be used for 3 weeks on and 1 week off, so the last 2 months I used it that way. After discovering your website, I realized that I was using too little of the cream. About 2 weeks ago, I started using 80mg. per day, 40 in the A.M. and 40 in the P.M. I know it's still probably not quite enough, but using more means buying more, which can get expensive. I will buy more if I have to, though, in order to get myself better. I have always suffered from extreme PMS, ever since I was a teenager. I am 32, and am just tired of the PMS, so I started using progesterone. Also, I noticed some black hairs coming in on my chin, as well as extreme shedding of my hair, and figured that indicated a hormonal imbalance. Knowing I have been estrogen dominant for years, coupled with my age, made me think I should start using the progesterone. My hair loss is really scaring me. I feel that I am too young to be in any stage of premenopause, but could I be??? Anyway, my main question is that after upping my dose of progest to the 80mg. per day two weeks ago, I am now experiencing spotting and breast tenderness. The breast tenderness I am used to, because I AlWAYS get sore breasts about 10 days-2 weeks before my period starts, but the soreness started sooner than usual. Shortly after the soreness started is when I started spotting. Could the progesterone have caused this?? Have I been using it incorrectly and put my cycle out of balance?? Should I stop the cream for a while and start again after my normal period comes?? Should I actually up my dose more?? I didn't stop the cream with the spotting, I figure it's OK to keep using it unless a full-blown period happened. My hair loss seems to be getting worse. Can this happen because of the estrogen dominance the body goes through when first using the cream?? I am just worried that I have messed myself up by not using the cream correctly (timing and dose). Can you PLEASE try to help me resolve some of the questions?? I am desperate for answers and guidance. Thank you!!

Comments for Just Plain Confused

Click here to add your own comments

Nov 25, 2011
Just Plain Confused
by: Wray

Hi Heidi The extreme PMS you suffer indicates you lack progesterone, particularly the sore breasts from ovulation. Do you know if you're ovulating? And how long is your cycle length? I'm curious as to why you were using the progesterone 2 weeks on and 2 weeks off. This is fine if your cycle length is 28 days, but not if it's not. Progesterone should be used from ovulation, which in all women is 12-14 days before bleeding. Using progesterone before ovulation can upset the cycle. Although it's something I recommend if symptoms are severe and progesterone low. But then I suggest using it daily for 2-3 months, through the period too, to get progesterone levels up and oestrogen down. We do have more info on our page How to use progesterone cream. The sore breasts are due to Oestrogen Dominance. The hair loss and facial hair too. You are not in Peri-menopause, unless your mother went into menopause very early. P-M occurs 5-10 years before menopause, the average age of this is 51. Maybe you can ask her, as it gives a good indication of when you will go into menopause. I suggest you increase the amount of progesterone you're using to 150-200mg/day, possibly more initially. I also recommend you use it daily too, certainly till symptoms calm down. And rub some of the cream on your breasts when sore. Sore breasts can be caused by lack of iodine, see here, here, here and here. An easy way to find out if the level is low is to get a tincture of iodine. Put 3 drops anywhere on the inner arm, rubbing them in with the dropper. If the patch fades in a few hours it means there's a deficiency. Continue applying it until the patch takes days to fade. Alternatively have a blood test.
Take care Wray


Feb 13, 2012
Re Just plain confused
by: Kat

Sounds just like me im 39 and going through the same as you .Hair can be so sensitive. However nervous to try the cream dont want things getting worst.

Feb 13, 2012
Re Just plain confused
by: Wray

Hi Kat It won't get worse if you use sufficient progesterone. Low amounts can make it worse. Please see our page on How to use progesterone cream. And this on Oestrogen Dominance too. As low amounts do cause this. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.


Search over 7,500 pages on this site...